Journal article icon

Journal article

Numerical and asymptotic solution of a sixth-order nonlinear diffusion equation and related coupled systems

Abstract:
This paper proposes a numerical method to solve for the moving boundary given by a beam of negligible mass on the surface of a thin film. The model leads to a sixth-order equation which is discretized in a way that readily represents the minimization of strain energy and conservation of mass. The discretized system is then coupled together and linearized via Newton's method. The Jacobian matrix is solved by using an appropriate algorithm, depending on the constraints and matrix structure.
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1093/imamat/57.1.79

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
Journal:
IMA JOURNAL OF APPLIED MATHEMATICS
Volume:
57
Issue:
1
Pages:
79-98
Publication date:
1996-08-01
DOI:
EISSN:
1464-3634
ISSN:
0272-4960
Source identifiers:
1669
Language:
English
Pubs id:
pubs:1669
UUID:
uuid:311317cc-c20e-45f8-b7da-42d0610526d1
Local pid:
pubs:1669
Deposit date:
2012-12-19

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP